Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Spectral element discretization
of the Maxwell equations


Authors: F. Ben Belgacem and C. Bernardi
Journal: Math. Comp. 68 (1999), 1497-1520
MSC (1991): Primary 65N35; Secondary 35Q60
Published electronically: March 1, 1999
MathSciNet review: 1648355
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a variational problem which is equivalent to the electromagnetism system with absorbing conditions on a part of the boundary, and we prove that it is well-posed. Next we propose a discretization relying on a finite difference scheme for the time variable and on spectral elements for the space variables, and we derive error estimates between the exact and discrete solutions. RESUME. On considère un problème variationnel équivalent aux équations de l'électromagnétisme avec conditions aux limites absorbantes sur une partie de la frontière, qu'on prouve être bien posé. Puis on propose une discrétisation de ce problème par schéma aux différences finies en temps et éléments spectraux en espace, et on établit des estimations d'erreur entre solutions exacte et approchée.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65N35, 35Q60

Retrieve articles in all journals with MSC (1991): 65N35, 35Q60


Additional Information

F. Ben Belgacem
Affiliation: M.I.P. (UMR C.N.R.S. 5640), Université Paul Sabatier, 118 route de Narbonne, 31062 Toulouse Cedex, France
Email: belgacem@mip.ups-tlse.fr

C. Bernardi
Affiliation: Analyse Numérique, C.N.R.S. & Université Pierre et Marie Curie, B.C. 187, 4 place Jussieu, 75252 Paris Cedex 05, France
Email: bernardi@ann.jussieu.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-99-01086-8
PII: S 0025-5718(99)01086-8
Received by editor(s): August 4, 1997
Received by editor(s) in revised form: February 19, 1998
Published electronically: March 1, 1999
Article copyright: © Copyright 1999 American Mathematical Society